Skip to content
Machines at the gym may kill you
avatar
msmary15 posted:
Tried using one of the thigh strengthener machines(adductor or Abductor). Inner thighs are black and blue.Didn't really like that machine anyway. Relaxing/and stretching in the pool is more my style. Shopped too. Exhausted.2nd day on Gabapentin. Wasn't so dizzy last nt when I got up as the nt before.
Reply
 
avatar
fibroornot responded:
OMG ! my physiotherapist and I decided to start using the machines for strengthening...boy...in pain..really couldn't walk for about 3 weeks, I am sure it did further damage to my knee ligaments and behind the knee...! so yes, back to the pool, stretching, and slow jogging....I use a walker so I try every day to get out and walk to shop! I have a major mall within walking distance....! I just took my self off Cymbalta, Lyrica, have been on gabapentin, amatrypiline etc....I want to clear my system of all these drugs and just stick to Tylenol Arthritis. what is your diagnosis.....my neurologist is bouncing between MS and Fibromyalgia.
 
avatar
booch007 responded:
This was so funny to see. And that was the machine I thought of. LOL LOL.

I remeber getting in it and a woman was across from me, I just said I am sorry for the veiw!!

NONE of that can be done with this mess. I think we are too broken. The walking and pool work, the stretching and the everyday workload in a house is excersize enough.

I have though of the gym many times as it is down the block from me, but I can't use 90% of its toys. The treadmill and the pool would be it. Is it worth the money then, no.

Becareful. A good day leadeth you into trouble, with crossing a line! Ha! lol

That machine is hysterical though. Nancy B
 
avatar
msmary15 replied to fibroornot's response:
6 months ago I started with pain in my neck then in my back. 2 months later I couldn't lift my legs. Dr thought statin drugs here the cause, Got off Simvastatin and did get more leg strength and less back pain ,but progress stopped Fatigue and back,hip thigh pain persisted. Last week a rheum diag Fibromyalgia. I'm close to Boston and feel I should see a specialist at a teaching hospital. The pool at my gym is therapeutic 92. Feels really good
 
avatar
msmary15 responded:
I am so fortunate. My gym has a heated therapeutic pool 92degrees and a whirlpool. Really relaxing.
 
avatar
fibroornot replied to booch007's response:
hello booch ! I just saw your post about machine and the not so graceful view while using them...too funny ...so true!


once my neurologist implied that I did not do anything in terms of exercise....and I agree with you 'housework' in itself is a work out...lifting laundry , reaching shelves, just standing and chopping a tomato is a work out on the legs! at the time it was winter and the only other exercise was my pool therapy...I don't drive anymore so getting out to walk was difficult...I was so upset when he said this to me...now that it is summer I am walking to the about and hour and half everyday...local grocery stores and a mall close by...but on my way home I am shuffeling with my walker guiding me,,,very slow very painful...now I have painful tingling in my feet x 2 weeks what more can we do...when we feel so bad !
good luck to you too!
 
avatar
booch007 replied to fibroornot's response:
WOW going an hour and a half sounds too much, and the compression of muscle on nerves says it too (to me).

To have the shuffle return is something I had a while ago, that is a line crosser for me. You receive no benefit to get that far. The energy taken by the muscles can upset the whole apple cart.

I at times will have a burning toe or area on the foot and I know it is the calf muscle doing something....so I will massage it, heat it or move it around to break it up. A shuffle is a red flag...stop. Nothing is functioning. (like now..I just rose as the birds were knocking on the glass door...no food left) Ha! I had a hard time walking...sitting too long on the computer! lol

Pacing and timing the body and nutrtition, hydration, meds and life...whew...it is a chore to do a day!

Don't let anyone tell you to do more or give you a precise chore that must be done. read your body and and don't go over the line too often, there is no win there. A flare could be brought on and they are a mess to get out of.

Keep on keeping on though. Proud of you to get out. Nancy B
 
avatar
fibroornot replied to booch007's response:
thanks for the encouragement Nancy ! I get mad at myself and think I am not doing enough...yesterday, I got up , showered and put the effort into dressing up for lunch with friends...from shower time to lunch to the time I got home was 3 and a half hours and I was exhausted and I was picked up I didn't do the usual walking.....have you put on weight since your endurance has gone down? I have put on 30 lbs....and that I keep hoping pushing myself will take the weight off...but exhaustion takes over before I can get any results...
 
avatar
katmandulou replied to msmary15's response:
Hi msmary15 - good for you! My doc says moving is good, even when it hurts, as long as I don't push it.

I live south of Boston, and I have a great rheum. We're not allowed to talk about our docs, make recommendations, etc. There are lots of good docs in the Boston hospitals.

Lou
 
avatar
missist replied to fibroornot's response:
I think I'd rather be on gabapentin and amitryptiline I've never heard of anyone having serious side effects from either. (talking low dose on the amitrip. Not so with tylenol-- if you are gonna be on something long term for chronic pain-- tylenol is not that safe, It can badly damage your liver- so make sure your dr knows and have blood work every 4-6 mos to check your liver.
just fyi.
mary
 
avatar
fibroornot replied to missist's response:
you are absolutely right about the Tylenol ! my husband is a physician (not a neurologist) and he does tell me that...I am seeing my neurologist aug, 12th...I am going to go over medication with him....do you take amytripiline and gaba..together...I did that 2 years ago and found it very strong....I took it at night....and left me groggy in the a.m.
 
avatar
fibroornot replied to katmandulou's response:
just read your profile..! hi middle aged woman !


I am going to be '59' on Saturday ! I was diagnosed with fibro. in 2000...I have been seeing a neurologist since November 2012...I started having foot/leg drag...now I am walking with a walker full time....when I asked my neurologist i I had a severe case of fibromyalgia...he did not answer and kept writing in my chart....I am so confused... have you every had fasciculations, and muscle moving that look wormy...also...how is your balance...I have finally found a fibro support group in our area and am going to go my first meeting next week....
 
avatar
katmandulou replied to fibroornot's response:
Hi fibroornot:
I've had muscle twitching, but not what you're describing. I work hard to keep it together, some days better than others. I take a weekly yoga class, that helps with balance. Every morning I do the yoga stretching I've learned, and I take 5 minutes after lunch to stand on one foot, then the other. I helps, really!

missist:
I've taken amitryptiline too, and slathered on 25 lbs the first year. I carried it around til early 2012, and I lost all of it! No special weight-loss program except counting calories taken in and burned, making sure I move more every day. I found some over this past winter, and another 5 since, and I'm working again to get rid of it.
Lou


Helpful Tips

~FM TIPS - LIVING W/ FM - TOOLBOX ~WELCOME NEWCOMMERS~
Welcome to Our FMily! My name is MeMe, I'm an FM suffer of 19 years, along with autoimmune diseases & other conditions. ... More
Was this Helpful?
471 of 546 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.